Doctor insights on:
I was diagnosed as a hepatitis b carrier with mild transaminitis. does anyone knows what transaminitis mean?
I've been out of the hospital for transaminitis a month. I'm still unable to eat, sleep, & still have painful liver spasms. Should i be concerned?
Yes: Liver inflammation (transaminitis) is generally not painful, and if it is, is described as a dull upper abdominal discomfort. If you have "spasms" other diagnoses need to be considered such as gall stones - which can cause spasm type pain as well as elevated liver enzymes. Time to talk to your pcp or see a gastroenterologist. ...Read moreSee 1 more doctor answer
Hi I have transaminitis from a gallstone that was blocked in common bile duct for a year, test, meds, life expectancy ? It's progressed to my brain
Misinterpretaton: "Transaminitis" refers to elevation of the enzymes ALT and AST that results from inflammation of the liver. Blockage of the common bile duct from any cause can elevate AST & ALT. If there's no permanent liver injury after removal of the stone, ALT & AST will gradually return to normal. SEVERE liver failure can cause toxicity to the brain but it's not from" transaminitis". Talk to your doctor! ...Read moreSee 1 more doctor answer
Absolutely...: Your transaminitis (elevated liver enzymes) indicates, albeit non-specifically, a sick liver. Whether this is transient (related to medication, alcohol ingestion, a passed gallstone, etc.), or is indeed of concern (e.g. Hepatitis of any cause, fatty liver secondary to diabetes, etc.) you deserve evaluation or at least a lab recheck to assess trends or resolution. ...Read moreSee 1 more doctor answer
Bone marrow toxicity: Imuran (azathioprine) is a non specific immunosuppressive drug that works by blocking the proliferation of activated immune white blood cells (lymphocytes, monocytes, granulocytes, etc.). It can cause too much bone marrow suppression, liver toxicity, hair loss, nausea, vomiting, etc. You should discuss any side effects with your doctor. ...Read moreSee 1 more doctor answer
Not good...: Your transaminitis (elevated liver enzymes) indicates, albeit non-specifically, a sick liver. Whether this is transient (related to medication, alcohol ingestion, a passed gallstone, etc.), or is indeed of concern (e.g. Hepatitis of any cause, fatty liver secondary to diabetes, etc.) you deserve evaluation or at least a lab recheck to assess trends or resolution. No Tylenol or alcohol please 4now. ...Read more
An elecated liver: Enzyme simply is one way of your body letting you know that something is wrong. This can occur from any sort of insult to the liver. Something as simple as too much alcohol, cirrhosis, or too much tylenol. Or you can have deposition of various agents in the liver such as any type of mass, or an infection be it viral or bacterial can cause transaminitis or hepatitis ie elevation liver enzymes.Dr.B. ...Read more
After a fully negative workup incldg ultrsound liver, i stopped eating from outside and my ALT dropped from 271 to 70 now is level ok? Ast 39
Too high...: Alt should be less than 30 (reference ranges of labs may vary). Transaminitis (elevated alt/ast) is indicative of inflammation of the liver. Fatty liver disease is the #1 cause of this lab abnormality. If your bmi is >25 and your alt/ast is elevated, and your hepatitis serology is negative, there is a good chance you suffer from fatty liver disease which would improve with weight loss. ...Read more